Mom Gives Her Baby Medicine to Ease His Pain. That’s When His Mouth Starts Going Black

Towards the beginning of Decemeber, Finley Kirwan had just got over a battle with Croup when his parents started fearing for his life.

Image Credit: Screen Shot / YouTube

Image Credit: Screen Shot/YouTube

Days after the infant’s mom, Danielle, had given him a dose of liquid ibuprofen, Finley struggled to breath, swallow, and had a dangerously high fever, the Irish Mirror reports.

It wasn’t until his tiny body started to break out in a rash and his skin started to blister, that his parent’s knew they needed to act fast.

Image Credit: Screen Shot / YouTube

Image Credit: Screen Shot/YouTube

On December 27, 2015, Danielle and her husband, Dan, rushed Finley to the emergency where he would stay in the Intensive Care Unit for three weeks.

“I was horrified when Finley’s skin started to blister, his lips were black and a red rash was covering his entire body,” Danielle tells the Irish Mirror. “We had no idea what was happening to him but we knew it was life threatening. For the first few days it was touch and go, we were heartbroken.”

Before the then 15-month-old was released from the hospital, his organs started to fail and his lips turned black.

Warning: Graphic Images

Image Credit: Screen Shot / YouTube

Image Credit: Screen Shot/YouTube

Nurses who worked around the clock to keep him stable had to redress his blistered skin and clean his mouth every two hours.

“We were so relieved when he started to turn a corner, he’s our little fighter.”

Eventually, doctors diagnosed Finley with Steven-Johnson Syndrome. SJS is a rare life-threatening skin condition that is usually a reaction to medication or an infection.

Image Credit: Screen Shot / YouTube

Image Credit: Screen Shot/YouTube

It’s believed that Finley had a severe reaction to the ibuprofen he was given to cure his Croup.

However, according to the Mayo Clinic, reactions to aspirin and ibuprofen products are common, especially if a person has asthma.

Image Credit: Screen Shot / YouTube

Image Credit: Screen Shot/YouTube

What Danielle wants people to learn from her son’s story is that the most common reactions to a medication can turn deadly.

“We could’ve easily put him to bed that night thinking he would be better in the morning but Steven’s Johnson Syndrome progresses so fast that he wouldn’t of stood a chance.”

Symptoms of side effect to ibuprofen can include:

  • Hives
  • Itchy Skin
  • Runny nose
  • Red eyes
  • Swelling of lips, tongue, or face
  • Shortness of breath, coughing, or wheezing
Image Credit: Screen Shot / YouTube

 Image Credit: Screen Shot/YouTube

Thankfully, the worst is over for Finley and now he’s back home in the loving embraces of his parents.

Credits: Liftbump


Sponsored